Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 34, NWS Eureka, CA

April 16, 2010

NWS Eureka, CA issued this small craft advisory at Apr 16, 2010, 2:28 AM PDT. It took effect at Apr 16, 2010, 12:00 PM PDT. It was in force for 101 min.

The area

The counties it named.

The facts

Issued
Apr 16, 2010, 2:28 AM PDT (09:28 UTC)
In effect from
Apr 16, 2010, 12:00 PM PDT
Expired
Apr 16, 2010, 1:41 PM PDT
In force
101 min
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WHUS76 KEKA 160928
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
228 AM PDT FRI APR 16 2010

PZZ475-162230-
/O.NEW.KEKA.SC.Y.0034.100416T1900Z-100417T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
228 AM PDT FRI APR 16 2010

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM NOON TODAY TO 9
PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-162230-
/O.NEW.KEKA.SC.Y.0034.100416T2200Z-100417T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
228 AM PDT FRI APR 16 2010

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 9 AM PDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
336 
WHUS76 KEKA 162041
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
141 PM PDT FRI APR 16 2010


PZZ470-162145-
/O.CAN.KEKA.SC.Y.0034.100416T2200Z-100417T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
141 PM PDT FRI APR 16 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

PZZ475-162145-
/O.CAN.KEKA.SC.Y.0034.000000T0000Z-100417T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
141 PM PDT FRI APR 16 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 3:00 PM PDT, 11 hours 28 minutes earlier.

Area forecast discussion, Apr 15, 3:00 PM PDT, 11 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
300 PM PDT THU APR 15 2010

.SYNOPSIS...AN UPPER LEVEL LOW WILL MOVE INTO THE REGION LATE FRIDAY
AND SLOWLY MOVE ACROSS THE REGION BEFORE MOVING INLAND THE MIDDLE OF
NEXT WEEK. THIS WILL MAINTAIN A CHANCE OF PRECIPITATION THROUGH
EARLY NEXT WEEK.
&&

.UPDATE...WEAK HIGH PRESSURE AND A PACIFIC STORM OFFSHORE WILL
COMBINE TO PROMOTE MAINLY CLEAR SKIES AND ANOTHER COOL NIGHT
ACROSS NORTHWEST CALIFORNIA.  SOME HIGH CLOUDS ASSOCIATED WITH THE
STORM OFFSHORE MAY BE PRESENT ON FRIDAY HOWEVER LITTLE TO NO
PRECIPITATION IS EXPECTED.

&&

.DISCUSSION...CLEAR SKIES AND A RESIDUAL COLD AIRMASS BROUGHT THIS
MORNINGS TEMPERATURES DOWN TO THE LOW 30S ACROSS THE INTERIOR ZONES
WARRANTING THE ISSUANCE OF A FROST ADVISORY.  HEIGHTS AND THICKNESS
VALUES ARE SLIGHTLY RISING TODAY.  THIS COMBINED WITH AN EXPECTED
INCREASE OF HIGH CLOUDS OVERNIGHT SHOULD HELP PREVENT MORNING TEMPS
FROM PLUMMETING AGAIN.  ALTHOUGH THERE WILL BE SOME LOCALIZED AREAS
OF COLD TEMPERATURES DO NOT ANICIPATE WIDESPREAD SUB 36 DEGREE TEMPS
ACROSS THE REGION. FORECAST MODELS IN GOOD AGREEMENT ON DRAGGING THE
LATEST STORM OFF TO THE NORTH AND JUST BY-PASSING THE CWA...THEN
RETROGRADING THE FEATURE BACK OFF THE TO THE WEST. A MINOR SHORT
WAVE EJECTS OUT OF THE BASE OF THE TROUGH AND THEN MOVES ACROSS NW
CA EARLY FRI...BUT A LACK OF MOISTURE SHOULD INHIBIT ANY SIGNIFICANT
RAINFALL...OR AT MOST VERY LITTLE RAINFALL WITH THE MAIN FOCUS OF
ANY SHOWER DEVELOPMENT OVER THE HIGHER TERRAIN AND ORCA BORDER. POPS
INCREASE SUBSTANTIALLY EARLY NEXT WEEK AS THE LONG WAVE TROUGH OVER
THE NE PAC SLOWLY MOVES TOWARDS THE COAST. PRECIP CHANCES WILL
PERSIST THROUGH MID WEEK BEFORE THE TROUGH AXIS MOVES FAR ENOUGH E.
MODELS REMAIN IN FAIR AGREEMENT ON A WARMER AND DRIER PATTERN FOR
THE LATTER HALF OF NEXT WEEK AS AN UPPER LOW CUTS OFF OVER THE SW
U.S. AND AN UPPER LEVEL RIDGE BUILDS OVER THE PAC NW.

.AVIATION...VFR CONDITIONS AND LIGHT WINDS WILL PREVAIL. A LOW WELL
OFFSHORE OF CALIFORNIA WILL SPREAD HIGH CLOUDS ACROSS NW CA LATE
TONIGHT. TH

.MARINE...A MIXED SEA STATE COMPRISED OF THREE DISTINCT SWELL TRAINS
WILL IMPACT THE WATERS THROUGH THE WEEKEND...A LONG PERIOD SMALL S
SWELL...A MEDIUM PERIOD SMALL W SWELL...AND A SHORT PERIOD LARGER SW
SWELL. A COLD FRONT WILL MOVE ACROSS THE WATERS EARLY NEXT WEEK
FOLLOWED BY STRONG NORTH WINDS AND LARGE CHOPPY SEAS. TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...NONE

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 15, 1:58 PM PDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
158 PM PDT THU APR 15 2010

CAZ001>004-076-161215-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
158 PM PDT THU APR 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.